What do these meds target?

Greetings all,

I have heard quite a bit of buzz recently about three (3) particular meds…all mentioned in the same breath.

Although I have had some relief (thank God)…I will continue to mix cocktails until I find the holy grail of meds that can potentially bring me back to my baseline normalcy.

I still deal with full ears, low grade tinnuitis, and slight foggy/off feeling …which is ALWAYS magnified when I am feeling more dizzy/off kilter.

So…what do these drugs target?

**Pizotifen … which is not available in the US.

Periactin which is available in the U.S. (I think).

Phenergan which is available by prescription in the US.**

Thanks!

Todd

Pizotifin and periactin are both serotonin antagonists, more specifically at the 5ht2 receptor, which is an excitatory receptor. Because it decreases sero in this way, it can make antidepressants not work as well, and I imagine could cause depression. I believe Periactin is also an antihistamine. It is available in the us under it’s generic name, which I don’t have handy.
Phenergan/ promethazine is also an antihistamine, but is also in a class of meds that is very, very antagonizing to certain dopamine receptors. The antipsychotic meds, for instance for schizophrenia, antagonize both sero 5ht2 and dopamine. Interesting huh?
My doctor looked at my MRI and saud u had white matter in the parr if the brain that is usually indicative of schizophrenia. He said I could have had viral contamination there.
Phenergan easy med and is used for children a lit, sort if line benadryl.
Hope that helps!!
Kelley

Sorry Kelley…you are going to have to dumb this down for me.

In Washington State, we still use horse and buggies…wash our clothes down at the creek and speak in a native tongue only comprehensible to the locals :mrgreen:

So…my main issue is still a full head (full ears) which magnifies with the dizzies. (Or is it the dizzies magnify with the full head??? :lol: ) This, in turn, leads to chronic tinnuitis which gets louder with the ear issue…ugh.

I am thinking some sort of diuretic/antihistamine might be effective…but I need some sort of clinical efficacy to prove my point to the physician.

Are you picking up what I am throwing down? :smiley:

Todd

Hi
Sorry Todd, I forgot about our cultural differences!! Lol
I would try either pizo or phenergan and see.
You still at 75 mg topamax?
The remeron hits histimine pretty hard so don’t get ur hopes up.
It’s a crap shoot,
Are you keeping a journal of all this?

I am actually at 100mg of Topomax as a I am not having any side effects with it so to speak.

That being said, I felt better at 75 mg (as far as clearer head and overall less dizzies)

To me, it is completely coincidental and going up 25mg of Topomax would not make my ears more full and make me feel dizzier…but who the f### knows.

I would love to hear from others out there as well.

It was literally 4 or 5 days after I went up to 100 mg (up from 75 mg) on Topomax that I started to feel more full in the head, louder tinnuitis, and just more foggy…uggghhhh.

Everything else has remained the same…no other changes.

I am taking a half a pill of Klonopin in the a.m. and another half in the afternoon.

Also, I take 1 1/2 tablets of Remeron at night (15mg tablets) The only change I can think of is going up by 25mg of the Topomax…but that seems so insignificant that it is hardly worth mentioning.

I am not horrible…just not as good as I was 3 or 4 weeks ago :expressionless:

Thoughts, ideas, questions, ???

Todd

I take pizotifen (I’m in the UK) and the data sheet lists it as an antihistamine. I’ve found it really effective. The only downside is that it messed with my appetite, and I put on weight. But it helped with all my MAV and headache symptoms.

Hi Todd

I just started Topamax (15 mg) two weeks ago, Going up 15 mg every week for 6 weeks. Then supposed to check in with my Neuro. No effects good or bad yet, but not surprised at such a small dose.

So for you it took away some dizzies and fogginess? And then they came back at 100 mg?
Why not go back down to 75 mg?

John

Todd - everyone keeps asking the same question: why not just go back down to 75mg and stay there to see if symptoms retreat?? Seems like a no-brainer. You may have reached your threshold on the Topamax for the time being (and there is such a thing). More is not necessarily better, remember? Then, you can try sneaking back up to 100mg. if you think that you want/need to. Most people just do NOT barrel through dosing increases without running into problems, Amigo.
Gail : )

— Begin quote from "Go Gonzaga"

To me, it is completely coincidental and going up 25mg of Topomax would not make my ears more full and make me feel dizzier…Todd

— End quote

Hi Todd,

I think I may have mentioned this before, but I have noticed ear fullness as a Topamax side-effect. The effect was definitely due to the Topamax, and went away after some time at the dose in question. So I would definitely put increased ear fullness down to an increase in Topamax, based on my experience! You have also titrated upwards much more quickly than most of us mavvers, if I remember rightly…?! How long have you been at 100mg for?

Tony.